Hail, Crook
- When
- July 24, 4:00 PM MST
- Where
- Crook County, 10 mi W of Sundance
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.400, -104.583
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 24, 1:15 PM MST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
215 PM MDT SUN JUL 24 2005
.DISCUSSION...AT 19Z SFC MAP SHOWS WK SFC LOW IN NWRN SD WITH SFC
TROF EXTENDING SOUTHWESTWARD INTO NE WY AND EASTWARD ALONG SD/ND
BORDER. BEST INSTABILITY...THETA-E RIDGE AND BEST THETA-E ADV
EXTENDS ALONG THIS BOUNDARY FM NE WY THRU NRN HALF OF BLACK HILLS
INTO NWRN SD...CU FIRING UP IN BLK HILLS AND TSTMS HAVE ALREADY
DVLPD JUST NORTH OF BOUNDARY IN SRN ND. WOULD EXPECT STORMS TO CONT
TO DVLP THRU THIS AREA OVR NEXT SEVERAL HOURS WITH SVR WX LIKELY
THIS AFT AND EVENING.
ANOTHER S/W WILL MV THRU FORECAST AREA OVERNIGHT...GOOD THETA-E ADV
AND OMEGA WILL CONT TO PROD SCT SHWS/TSTMS THRU THE NIGHT. ON MON
CDFNT IS EXPECTED TO MV THRU FA EARLY. THE TIMING OF FRONT WL BE
CRITICAL TO WHAT THE HIGH TEMPERATURE WILL BE FOR THE DAY. CHC OF
TSTMS WILL CONTINUE THROUGH THE DAY AND INTO TUESDAY. WITH THE COOL
AIR PUSHING IN...EXPECT BELOW NORMAL TEMPS FOR A CHANGE ON TUES.
UPPER LEVEL RIDGE THEN STARTS TO BUILD BACK IN FOR WED/THU WHICH
WILL BRING DRY WX AND A SLOW WARMING TREND BACK TO ABV NORMAL TEMPS
BY THURS.
EXTENDED...UPPER LEVEL RIDGE OVER THE GREAT BASIN WILL SLIDE EAST
INTO THE CENTRAL ROCKIES LATE IN THE WEEK. THIS WILL BRING WARM AND
MAINLY DRY WEATHER BACK TO THE NORTHERN PLAINS. WILL CONTINUE TO
KEEP FORECAST DRY THURSDAY THRU SUNDAY...THOUGH ISOLATED STORMS LOOK
POSSIBLE FRIDAY NIGHT AND AGAIN SUNDAY NIGHT...AS A COUPLE OF WEAK
UPPER LEVEL TROUGHS TEMPORARILY BREAK DOWN THE UPPER RIDGE. AT THIS
POINT...THE CHANCES LOOK LOW ENOUGH TO KEEP MENTION OUT.
&&
.AVIATION...SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN LATE THIS
AFTERNOON...MAINLY OVER AND WEST OF THE BLACK HILLS...THEN SPREADING
NORTH AND EAST BY THIS EVENING...AFFECTING ALL TWEB ROUTES THROUGH
MIDNIGHT. VFR CONDITIONS TO CONTINUE AT KRAP AND KGCC WITH VICINITY
THUNDERSTORMS THROUGH LATE EVENING.
&&
.UNR...WATCHES/WARNINGS/ADVISORIES...
SD...SEVERE THUNDERSTORM WATCH 671 UNTIL 900 PM MDT FOR WEST-CENTRAL
AND NORTHWESTERN SOUTH DAKOTA.
WY...SEVERE THUNDERSTORM WATCH 671 UNTIL 900 PM MDT FOR CROOK COUNTY
IN NORTHEASTERN WYOMING...
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 630 AM MDT SUN JUL 24 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-251300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 630 AM MDT (730 AM CDT) SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST WYOMING...ALONG WITH WESTERN AND SOUTH CENTRAL SOUTH DAKOTA. AN UPPER LEVEL SYSTEM WILL MOVE ACROSS THE REGION TODAY. THIS WILL INITIATE THUNDERSTORM DEVELOPMENT ACROSS NORTHEAST WYOMING AND THE BLACK HILLS THIS AFTERNOON...AND THEN SPREAD EASTWARD THROUGHOUT THE REST OF THE AFTERNOON AND INTO THE EVENING. THE AREA WITH THE BEST CHANCES FOR SEVERE WEATHER WILL BE SOUTH OF A LINE FROM BUFFALO TO FAITH. THE GREATEST THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER ON MONDAY FOR NORTHEAST WYOMING...ALONG WITH SOUTHERN AND CENTRAL SOUTH DAKOTA. THE AREA WITH THE GREATEST RISK WILL BE ALONG AND SOUTH OF A LINE FROM CAMP CROOK TO PHILIP TO WINNER. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREAT. THE CHANCE FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR PARTS OF THE AREA THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
240 PM MDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 12 NW LODGEPOLE 45.93N 102.84W
07/24/2005 0.75 INCH PERKINS SD PUBLIC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
245 PM MDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST 15 NW LODGEPOLE 45.96N 102.88W
07/24/2005 60 MPH ADAMS ND PUBLIC
0240 PM HAIL 15 NW LODGEPOLE 45.96N 102.88W
07/24/2005 0.75 INCH ADAMS ND PUBLIC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
259 PM MDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL LEMMON 45.94N 102.16W
07/24/2005 0.75 INCH PERKINS SD CO-OP OBSERVER
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
405 PM MDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST 12 SE BUFFALO 45.46N 103.37W
07/24/2005 70 MPH HARDING SD PUBLIC
WINDOWS BLOW OUT OF HOUSE. NUMEROUS TREES DOWN.
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
419 PM MDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND GST 1 N RALPH 45.79N 103.07W
07/24/2005 70 MPH HARDING SD CO-OP OBSERVER
0415 PM HAIL 1 N RALPH 45.79N 103.07W
07/24/2005 0.75 INCH HARDING SD CO-OP OBSERVER
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
428 PM MDT SUN JUL 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 S HARDING 45.35N 103.83W
07/24/2005 0.88 INCH HARDING SD PUBLIC
&&
LCZEPYHAThe Rapid City radar (KUDX), 143 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463106, 5463107.